MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Codes Break (1069); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Oem manufacturer: the manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: c4g21e5.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.D.4.Medical device lot #: c4g81e9.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet during the process of collecting peripheral blood, the devices were broken in half when the package was opened, and one blood collection device was pulled out together with the puncture needle during use.This event occurred 198 times.The following information was provided by the initial reporter.The customer stated: the teacher of the laboratory department of the outpatient clinic informed that during the process of collecting peripheral blood, there were problems such as insufficient puncture depth in fen touch.By observing the operation process of the blood collection teacher in the outpatient clinic, it was found that a large number of problematic blood collection needles continued to appear.At the same time, a few blood collection devices were broken in half when the package was opened, and one blood collection device was pulled out together with the puncture needle when it was in use.
 
Additional Manufacturer Narrative
The following fields were updated with additional information: d.10 device available for eval? yes d.10 returned to manufacturer on: 26-jul-2023 h.6.Investigation summary: bd received 39 samples (18 from lot c4g61e8, 20 from lot c4g21e5, and 1 from lot c4g81e9) and 1 photo for investigation.The photo was reviewed and the customer¿s indicated failure modes for housing separation and needle pull out were observed.The customer samples were evaluated by visual examination and 1 lancet from lot c4g61e8 had housing separation due to a damaged latch in the rear cap, 1 lancet from lot c4g21e5 was missing its needle, 2 lancets from lot c4g21e5 with damaged caps, and 1 lancet from lot c4g81e9 that had the needle pull out with the cap.Additionally, retention samples of each reported lot number from bd inventory were evaluated by visual examination and functional testing, each used to puncture a test pad, and upon completion 2 lancets from lot c4g21e5 were found with housing separation.No defects were observed in retention lancets from lots c4g61e8 and c4g81e9.Based on a review of the device history record for lot c4g21e5 the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Based on a review of the device history record for lot c4g81e9 the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes housing separation, and needle pull out.Bd has initiated further root cause investigation relating to the issues of housing separation and damaged caps through corrective and preventive actions.Bd was not able to identify a root cause for the indicated failure modes missing needle and needle pull out.See h.10.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17503243
Report Number2243072-2023-01422
Device Sequence Number2442518
Product Code FMK
UDI-Device Identifier50382903665933
UDI-Public50382903665933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown